Alert archive / North Dakota / High Wind Warnings in 2009

High Wind Warning 2, NWS Bismarck, ND

May 13, 20094 counties in North Dakota

NWS Bismarck, ND issued this high wind warning at May 13, 2009, 2:27 AM MDT for 4 counties in North Dakota. It took effect at May 13, 2009, 9:00 AM MDT. It was in force for 11 hr. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
May 13, 2009, 2:27 AM MDT (08:27 UTC)
In effect from
May 13, 2009, 9:00 AM MDT
Expired
May 13, 2009, 8:00 PM MDT
In force
11 hr
Issued by
NWS Bismarck, ND

Counties Adams County, ND, Bowman County, ND, Hettinger County, ND, Slope County, ND

The radar

The Bismarck radar (KBIS), 180 km from the middle of the area, began a volume at 08:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 13, 2:36 PM MDTHIGH SUST WINDS 40Bowman, NDSUSTAINED WINDS OF 35KTS MEASURED AT THE BOWMAN AWOS AT 336 PM CDT.
May 13, 2:53 PM MDTHIGH SUST WINDS 40Hettinger, NDSUSTAINED AT 40 MPH WITH GUSTS TO 52 MPH AT THE HETTINGER ASOS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 8.5 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2009-05-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 281 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2009-05-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -9 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
281 J/kg
Mixed-layer CIN
-38 J/kg
Mixed-layer LCL
1743 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
-9 m²/s²
0-3 km storm-relative helicity
60 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KBIS 130827
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
327 AM CDT WED MAY 13 2009

...HIGH WIND WARNING IN EFFECT FOR SOUTHWEST NORTH DAKOTA TODAY
THROUGH EARLY EVENING...

...WIND ADVISORY IN EFFECT FOR PORTIONS OF WESTERN AND CENTRAL
NORTH DAKOTA TODAY THROUGH EARLY EVENING...

.LOW PRESSURE OVER SOUTHERN CANADA WILL MOVE EAST TODAY AND SWEEP
A POTENT SPRING COLD FRONT SOUTHEAST ACROSS WESTERN AND CENTRAL
NORTH DAKOTA THROUGH THE DAY. HIGH PRESSURE BUILDING IN BEHIND THE
COLD FRONT WILL PRODUCE VERY STRONG WINDS OVER NORTH DAKOTA TODAY.
EXPECT SUSTAINED WEST TO NORTHWEST WINDS BETWEEN 35 AND 45 MPH
WITH GUSTS BETWEEN 55 AND 60 MPH OVER SOUTHWEST NORTH DAKOTA.

ELSEWHERE...SUSTAINED WEST TO NORTHWEST WINDS OF 30 TO 35 MPH WITH
GUSTS BETWEEN 40 AND 50 MPH CAN BE EXPECTED TODAY.

MOTORISTS...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES....SHOULD
USE CAUTION WHILE DRIVING.

NDZ040-041-043-044-131700-
/O.UPG.KBIS.HW.A.0001.090513T1500Z-090514T0200Z/
/O.NEW.KBIS.HW.W.0002.090513T1500Z-090514T0200Z/
SLOPE-HETTINGER-BOWMAN-ADAMS-
INCLUDING THE CITIES OF...MARMARTH...MOTT...BOWMAN...HETTINGER
227 AM MDT WED MAY 13 2009

...HIGH WIND WARNING IN EFFECT FROM 9 AM THIS MORNING TO 8 PM MDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 8 PM MDT
THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

EXPECT SUSTAINED WEST TO NORTHWEST WINDS BETWEEN 35 AND 45 MPH
WITH GUSTS BETWEEN 55 AND 60 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NDZ031>033-042-045-131700-
/O.UPG.KBIS.HW.A.0001.090513T1500Z-090514T0200Z/
/O.NEW.KBIS.WI.Y.0010.090513T1500Z-090514T0200Z/
GOLDEN VALLEY-BILLINGS-STARK-GRANT-SIOUX-
INCLUDING THE CITIES OF...BEACH...MEDORA...DICKINSON...ELGIN...
FORT YATES
327 AM CDT WED MAY 13 2009 /227 AM MDT WED MAY 13 2009/

...WIND ADVISORY IN EFFECT FROM 10 AM CDT /9 AM MDT/ THIS MORNING
TO 9 PM CDT /8 PM MDT/ THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM CDT /9 AM MDT/ THIS
MORNING TO 9 PM CDT /8 PM MDT/ THIS EVENING. THE HIGH WIND WATCH
IS NO LONGER IN EFFECT. 

LOW PRESSURE OVER SOUTHERN CANADA WILL MOVE EAST TODAY AND SWEEP
A POTENT SPRING COLD FRONT SOUTHEAST ACROSS WESTERN AND CENTRAL
NORTH DAKOTA THROUGH THE DAY. HIGH PRESSURE BUILDING IN BEHIND THE
COLD FRONT WILL PRODUCE STRONG WINDS OVER PORTIONS OF WESTERN AND
SOUTHWEST NORTH DAKOTA TODAY. EXPECT SUSTAINED WEST TO NORTHWEST
WINDS BETWEEN 30 AND 35 MPH WITH GUSTS TO 50 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

NDZ001>005-009>013-017>023-025-034>037-046>048-050-051-131700-
/O.NEW.KBIS.WI.Y.0010.090513T1500Z-090514T0200Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-MORTON-BURLEIGH-KIDDER-STUTSMAN-EMMONS-LOGAN-LA MOURE-
MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER...
RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER...
GARRISON...MCCLUSKY...HARVEY...CARRINGTON...MANDAN...BISMARCK...
STEELE...JAMESTOWN...LINTON...NAPOLEON...EDGELEY...ASHLEY...OAKES
327 AM CDT WED MAY 13 2009 /227 AM MDT WED MAY 13 2009/

...WIND ADVISORY IN EFFECT FROM 10 AM CDT /9 AM MDT/ THIS MORNING
TO 9 PM CDT /8 PM MDT/ THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM CDT /9 AM MDT/ THIS
MORNING TO 9 PM CDT /8 PM MDT/ THIS EVENING. 

LOW PRESSURE OVER SOUTHERN CANADA WILL MOVE EAST TODAY AND SWEEP
A POTENT SPRING COLD FRONT SOUTHEAST ACROSS WESTERN AND CENTRAL
NORTH DAKOTA THROUGH THE DAY. HIGH PRESSURE BUILDING IN BEHIND THE
COLD FRONT WILL PRODUCE STRONG WINDS OVER PORTIONS OF WESTERN AND
CENTRAL NORTH DAKOTA TODAY. EXPECT SUSTAINED WEST TO NORTHWEST
WINDS BETWEEN 30 AND 35 MPH WITH GUSTS TO 45 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

KS
2 follow-up statements
000 
WWUS73 KBIS 131806
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
106 PM CDT WED MAY 13 2009

...HIGH WIND WARNING IN EFFECT FOR SOUTHWEST NORTH DAKOTA TODAY
THROUGH EARLY EVENING...

...WIND ADVISORY IN EFFECT FOR PORTIONS OF WESTERN AND CENTRAL
NORTH DAKOTA TODAY THROUGH EARLY EVENING...

.LOW PRESSURE OVER SOUTHERN CANADA WILL MOVE EAST TODAY AND SWEEP
A POTENT SPRING COLD FRONT SOUTHEAST ACROSS EASTERN NORTH DAKOTA THROUGH
THE DAY. HIGH PRESSURE BUILDING IN BEHIND THE COLD FRONT WILL
PRODUCE VERY STRONG WINDS OVER NORTH DAKOTA TODAY. EXPECT
SUSTAINED WEST TO NORTHWEST WINDS BETWEEN 35 AND 45 MPH WITH GUSTS
BETWEEN 55 AND 60 MPH OVER SOUTHWEST NORTH DAKOTA.

ELSEWHERE...SUSTAINED WEST TO NORTHWEST WINDS OF 30 TO 35 MPH
WITH GUSTS BETWEEN 40 AND 50 MPH CAN BE EXPECTED TODAY.

MOTORISTS...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES....SHOULD
USE CAUTION WHILE DRIVING.

NDZ040-041-043-044-140200-
/O.CON.KBIS.HW.W.0002.000000T0000Z-090514T0200Z/
SLOPE-HETTINGER-BOWMAN-ADAMS-
INCLUDING THE CITIES OF...MARMARTH...MOTT...BOWMAN...HETTINGER
1206 PM MDT WED MAY 13 2009

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS
EVENING. 

EXPECT SUSTAINED WEST TO NORTHWEST WINDS BETWEEN 35 AND 45 MPH
WITH GUSTS BETWEEN 55 AND 60 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NDZ001>005-009>013-017>023-025-031>037-042-045>048-050-051-140200-
/O.CON.KBIS.WI.Y.0010.000000T0000Z-090514T0200Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-GRANT-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER...
RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER...
GARRISON...MCCLUSKY...HARVEY...CARRINGTON...BEACH...MEDORA...
DICKINSON...MANDAN...BISMARCK...STEELE...JAMESTOWN...ELGIN...
FORT YATES...LINTON...NAPOLEON...EDGELEY...ASHLEY...OAKES
106 PM CDT WED MAY 13 2009 /1206 PM MDT WED MAY 13 2009/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS
EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS
EVENING. 

LOW PRESSURE OVER SOUTHERN CANADA WILL MOVE EAST TODAY AND SWEEP
A POTENT SPRING COLD FRONT SOUTHEAST ACROSS EASTERN NORTH DAKOTA THROUGH
THE DAY. HIGH PRESSURE BUILDING IN BEHIND THE COLD FRONT WILL
PRODUCE STRONG WINDS OVER PORTIONS OF WESTERN AND SOUTHWEST NORTH
DAKOTA TODAY. EXPECT SUSTAINED WEST TO NORTHWEST WINDS BETWEEN 30
AND 35 MPH WITH GUSTS TO 50 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$


HW
000 
WWUS73 KBIS 140203
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
903 PM CDT WED MAY 13 2009

...THE WINDS WILL SLOWLY DIMINISH THIS EVENING...

.THE HIGH WIND WARNING HAS EXPIRED FOR SOUTHWEST NORTH DAKOTA.
ALSO THE WIND ADVISORY FOR THE REMAINDER OF WESTERN AND CENTRAL
NORTH DAKOTA HAS EXPIRED. THE WINDS WILL CONTINUE TO GRADUALLY
DIMINISH THROUGH TONIGHT.

NDZ040-041-043-044-140315-
/O.EXP.KBIS.HW.W.0002.000000T0000Z-090514T0200Z/
SLOPE-HETTINGER-BOWMAN-ADAMS-
INCLUDING THE CITIES OF...MARMARTH...MOTT...BOWMAN...HETTINGER
803 PM MDT WED MAY 13 2009

...HIGH WIND WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING...

THE HIGH WIND WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING. 

THE STRONG WINDS HAVE DIMINISHED. THE HIGH WIND WARNING HAS BEEN
CANCELLED.

$$

NDZ001>005-009>013-017>023-025-031>037-042-045>048-050-051-140315-
/O.EXP.KBIS.WI.Y.0010.000000T0000Z-090514T0200Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-GRANT-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER...
RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER...
GARRISON...MCCLUSKY...HARVEY...CARRINGTON...BEACH...MEDORA...
DICKINSON...MANDAN...BISMARCK...STEELE...JAMESTOWN...ELGIN...
FORT YATES...LINTON...NAPOLEON...EDGELEY...ASHLEY...OAKES
903 PM CDT WED MAY 13 2009 /803 PM MDT WED MAY 13 2009/

...WIND ADVISORY WILL EXPIRE AT 9 PM CDT /8 PM MDT/ THIS
EVENING...

THE WIND ADVISORY WILL EXPIRE AT 9 PM CDT /8 PM MDT/ THIS
EVENING. 

THE STRONG WINDS HAVE DIMINISHED. THE WIND ADVISORY IS NO LONGER IN
EFFECT. 

$$
ABELING

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this high wind warning went out at May 12, 2:11 PM MDT, 12 hours 16 minutes earlier.

Area forecast discussion, May 12, 2:11 PM MDT, 12 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
311 PM CDT TUE MAY 12 2009

.SHORT TERM...
SURFACE TROUGH EXTENDS FROM LOW IN NORTH CENTRAL SASKATCHEWAN
SOUTH AND EAST TO NEAR GLENDIVE...CURVING BACK TO SOUTH CENTRAL
MONTANA. CONVECTION CONTINUES TO FIRE IN WARM SECTOR AHEAD OF
TROUGH WHILE MORE CONVECTION IS GROWING ALONG AND AHEAD OF THE
TROUGH. CONCERNS TODAY INCLUDE CHANCE SEVERE THUNDERSTORMS TONIGHT
AND WIND SPEEDS TOMORROW....ESPECIALLY SOUTHWEST.

MODELS IN FAIR AGREEMENT AND USED MODEL BLEND FOR GRIDS. TONIGHT
FAIR AMOUNT OF CAPE WITH LITTLE CAPPING. STARTING TO SEE INCREASE
IN CONVECTION ALONG FRONT. TROUGH FORECAST TO CENTRAL DAKOTAS BY
03Z AND ALONG FORECAST AREA EASTERN BORDER BY 06Z. WILL KEEP
LIKELY POPS FOR MOST OF FORECAST AREA TONIGHT.

FRONT PUSHES THROUGH OVERNIGHT WITH HIGH PRESSURE BUILDING OVER
NORTHERN PLAINS. STRONG PRESSURE GRADIENT DEVELOPS WITH 50KT 85H
WINDS OVER SOUTHWEST NORTH DAKOTA. WILL ISSUE HIGH WIND WATCH FOR
SOUTHWEST COUNTIES AND MOST OF FORECAST AREA WILL LIKELY NEED
ADVISORIES.

.LONG TERM...
ON SATURDAY THE LONG TERM MODELS ARE DEPICTING NORTHWEST FLOW
ALOFT WITH A TROUGH OVER THE GREAT LAKES AND A RIDGE OVER THE
CANADIAN ROCKIES. BY SUNDAY A SHORTWAVE IN THE NORTHWEST FLOW
ALOFT MOVES OUT OF WESTERN CANADA AND ACROSS THE NORTHERN PLAINS.
WILL KEEP A CHANCE OF SHOWERS AND THUNDERSTORMS ON SUNDAY.

ON MONDAY A STRONGER SYSTEM MOVES THROUGH THE WESTERLIES AND THE
UPPER LEVEL WESTERLIES DEVELOP A LARGE SCALE TROUGH OVER
CANADA/NORTH CENTRAL US. SHOWERS AND THUNDERSTORMS ON MONDAY AHEAD
OF THIS VIGOROUS SYSTEM...FOLLOWED BY A STRONG COLD FRONTAL PASSAGE
ON TUESDAY WITH A CONTINUED CHANCE OF SHOWERS AND THUNDERSTORMS.

IN TERMS OF TEMPERATURES...EXPECT HIGHS MAINLY IN THE 60S WITH LOWS
35 TO 45 SATURDAY THROUGH MONDAY. COOLER SUNDAY WITH HIGHS IN THE
50S.

&&

.AVIATION...

A WEAK LOW PRESSURE TROUGH EXTENDED FROM A STRONG LOW IN SOUTHERN
SASKATCHEWAN THROUGH THE WESTERN DAKOTAS AND TO ANOTHER LOW IN
WYOMING. A STRONG LOW LEVEL JET AHEAD OF THESE LOWS WITH STRONG
SOUTHERLY WINDS UP THE EASTERN DAKOTAS WAS ASSOCIATED WITH SCATTERED
THUNDERSTORM ACTIVITY THIS MORNING AND AFTERNOON OVER CENTRAL AND
EASTERN NORTH DAKOTA. SCATTERED THUNDERSTORMS TO CONTINUE DEVELOPING
MAINLY EAST OF BISMARCK AND NEAR KJMS THIS AFTERNOON AND EARLY
EVENING ASSOCIATED WITH THE LOW LEVEL JET.

FARTHER WEST...A SERIES OF UPPER LEVEL DISTURBANCES BEHIND/ALONG THE
LOWS/TROUGHS WILL HELP SET OFF NUMEROUS THUNDERSTORMS LATER THIS
AFTERNOON AND CONTINUE THROUGHOUT THE NIGHT TONIGHT. SOME STORMS MAY
BE SEVERE THIS AFTERNOON AND EVENING WITH LARGE HAIL...WINDS TO
50KTS OR MORE...AND HEAVY RAIN AND FREQUENT LIGHTNING. THESE
STRONGER STORMS WILL LIKELY AFFECT WESTERN TAF SITES KISN AND KDIK
AFTER 21Z...AFFECT KMOT AND KBIS AROUND 00Z...AND KJMS AROUND 02-05Z.

&&

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING
FOR NDZ031>033-040>045.

&&

HW/JMV
Hazardous weather outlook, May 12, 4:23 AM MDT, 22 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
523 AM CDT TUE MAY 12 2009

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-131030-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
523 AM CDT TUE MAY 12 2009 /423 AM MDT TUE MAY 12 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

EXPECT SCATTERED SHOWERS AND THUNDERSTORMS TODAY AHEAD OF A
POTENT COLD FRONT. THE THUNDERSTORMS WILL BECOME WIDESPREAD THIS
EVENING INTO TONIGHT. SOME OF THESE THUNDERSTORMS HAVE THE POTENTIAL
OF BECOMING SEVERE WITH LARGE HAIL...DAMAGING WINDS...AND HEAVY
RAINFALL. THE GREATEST THREAT OF SEVERE THUNDERSTORMS WOULD BE
OVER OUR SOUTHWEST...SOUTH CENTRAL...AND SOUTHEASTERN ZONES.

PLEASE CHECK BACK REGULARLY FOR UPDATES TO THE FORECAST TODAY INTO
TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A WIND ADVISORY WILL LIKELY BE NEEDED OVER WESTERN AND CENTRAL
NORTH DAKOTA WEDNESDAY AS STRONG WEST TO NORTHWEST WINDS SUSTAINED
BETWEEN 25 AND 35 MPH AND GUSTS TO 45 AND 50 MPH DOMINATE. COLDER
AIR WILL ARRIVE WITH ADDITIONAL RAIN SHOWERS THROUGH THE DAY.
THE RAIN SHOWERS WILL MIX WITH SNOW SHOWERS OVER NORTH CENTRAL AND
NORTHWEST NORTH DAKOTA WEDNESDAY MORNING BUT NO SIGNIFICANT ACCUMULATION
IS EXPECTED.

THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL THE BISMARCK NATIONAL WEATHER
SERVICE WITH ANY REPORTS OF SEVERE WEATHER TODAY INTO TONIGHT.
DAMAGING WINDS AND HAIL WILL BE THE MAIN THREATS WITH THESE
THUNDERSTORMS.

KS

In the hours before

Local storm report, May 12, 9:05 PM MDT, 5 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1005 PM CDT TUE MAY 12 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0705 PM     TSTM WND DMG     6 NNE FLASHER           46.54N 101.18W
05/12/2009                   MORTON             ND   PUBLIC

            CORRAL WALLS DOWN. WINDOWS ON SOUTH SIDE OF OLD BUILDING
            WERE BLOWN OUT. STEEL CHAIRS ON SOUTH SIDE OF DECK BLOWN
            OFF DECK. TREE BRANCHES DOWN. SOME SHINGLES IN YARDS.
            POWER OUTAGES IN THE AREA.

&&

JVINING

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 12, 6:03 PM MDTSevere Thunderstorm WarningBISGrant, Morton, Sioux57 min
May 12, 6:09 PM MDTSevere Thunderstorm WarningBISMcHenry66 min
May 12, 6:28 PM MDTSevere Thunderstorm WarningBISBurleigh, Morton47 min
May 12, 6:35 PM MDTSevere Thunderstorm WarningBISBurleigh, Emmons, Morton, Sioux25 min
May 12, 8:30 PM MDTSevere Thunderstorm WarningBISDickey, LaMoure32 min
May 13, 2:27 AM MDTWind AdvisoryBISBillings, Bottineau, Burke, Burleigh, Dickey, Divide and 22 more18 hr

Nearby

High Wind Warnings in North Dakota, 2009Every high wind warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.